Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atriple & Sexual Function?
Aug 9, 2010

Hi Dr., as someone who will be starting Atripla soon, I am very concerned about any impact it might have on my sexual prowess. I am 27 years old, and enjoy a fine libido and no "issues" with erections. Will this medication impact this? I have heard some horror stories about it making you impotent. Please clarify? Thanks!

Response from Dr. Henry

Atripla has not been clearly linked to problems with sexual function nor have I observed an inordinate degree of problems compared to other regimen for patients in our clinic on Atripla. Sexual function problems are common in the general population and perhaps even more common in HIV+ persons due to a variety of factors (including high rates of low testosterone, depression/anxiety, use of other drugs, and many more factors). The CNS side effects of efavirenz can sometimes throw off sexual function and the concept of taking HIV meds also can throw off the psychology (mental) side of good sexual function (including concern about transmission to others) that can lead to problems in some patients but is not unique to Atripla. KH



Previous
vomiting after taking daily threatment
Next
Soft Stools and Diarrhea for years on treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement